# SDR KC2R1202201449575

- Difficulty date: December 2, 2014
- Submitted: December 2, 2014
- Operation: General aviation
- Aircraft: N9815L
- Make and model: Cessna 172P
- Aircraft serial: 17276618
- Engine: Lyc O320*
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3163
- Condition: Cracked
- Location: Magneto
- Part time: 1,000 hours
- Component: Magneto, Slick, 4371
- Component part number: 4371
- Stage of operation: IN
- How discovered: M
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PERFORMANCE OF MAGNETO "500 HOUR INSPECTION", IMPULSE COUPLING WAS FOUND TO BE CRACKED AT THE TAPER SEAT AND AT BOTH AXLE RIVET LOCATIONS ON BASE PLATE OF IMPULSE COUPLING ASSY. HAVE SEEN A VERY LARGE PERCENTAGE OF IMPULSE COUPLINGS DEVELOPE CRACKS IN SERVICE. CRACKS WERE VISIBLE USING MAGNETIC PARTICLE INSPECTION NDT METHOD. RECOMMEND A MATERIAL/DESIGN CHANGE TO IMPROVE RELIABILITY OF IMPULSE COUPLINGS ON MAGS.
